Missouri, 2025

Hail in Missouri, June 8, 2025

June 8, 2025 · NWS EAX · 8 events in 2 counties and zones

During the afternoon hours of June 8th, storms brought large hail to portions of Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

During the afternoon hours of June 8th, storms brought large hail to portions of Missouri.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 8, 1:03 PM CST, 1 hour 22 minutes earlier. Its key messages:

  • Severe storms will be possible this afternoon/evening along a cold front along and south of a Moberly to Paola line.
  • Large hail and damaging wind gusts will be the primary hazards.
  • Unsettled weather is probable for Thursday and into the weekend, with multiple chances for showers and thunderstorms.
Area forecast discussion, Jun 8, 1:03 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
203 PM CDT Sun Jun 8 2025

.KEY MESSAGES...

- Severe storms will be possible this afternoon/evening along a
  cold front along and south of a Moberly to Paola line.

- Large hail and damaging wind gusts will be the primary
  hazards.

- Unsettled weather is probable for Thursday and into the
  weekend, with multiple chances for showers and thunderstorms.

&&

.DISCUSSION...
Issued at 200 PM CDT Sun Jun 8 2025

Early this afternoon, a cold front is moving through the forecast
area as of 1pm is extending from Macon to Olathe. Our ahead of this
front a very unstable environment with a reservoir of CAPE values
range from 2000-3000J/Kg. Coupled with 40-50kts of effective shear
and fairly steep low-level lapse rates between 7.0-7.5 provide an
ample environment for severe storms capable of large hail, and
damaging winds. These storms will be efficient with PWATs between
1.25-1.50" however, the front should be progressive enough to
preclude any more than very localized flooding. This front will
continue to progress southeastward through the late afternoon into
this evening before finally exiting the CWA late this evening. in
addition, some post frontal showers and thunderstorms will be
possible however this will not be severe. A surface ridge of high
pressure will build into the area tonight allowing condition to dry
and clear out. This will allow temperatures to drop into the 50s
tonight.

Tomorrow, the upper level trough digging through the Upper Midwest
which was the catalyst for driving the cold front through the area
today will continue to dig into the Great Lake region. This will
force a reinforcing cold front through the area holding highs in the
70s. Monday night, another surface ridge of high pressure will build
into the area which will remain in control through Tuesday night.
This will keep conditions tranquil. Height rises on Tuesday will
allow highs to warm to near normal in the low to mid 80s.
Temperatures will further warm on Wednesday as shortwave ridging
builds over the area in response to a mid-level trough moving into
the southern Plains. This coupled with modest WAA will push highs
into the mid 80s to near 90.

Conditions become active again late in the week as the upper level
trough, in the form of a closed low, over the southern Plains slowly
moves northeastward toward the local area. This will allow showers
and thunderstorms to overspread the area Thursday holding highs in
the mid 80s. Severe weather is not anticipated at this time. Shower
and thunderstorm chances will continue Thursday night into Friday as
the closed low remains over the area before finally becoming an open
wave and shifting east on Friday. Long-wave, low amplitude ridging
will reside over the central CONUS by next weekend. However, several
upper level shortwaves rounding the ridge will continue to bring
unsettled weather to the area through the weekend. The unsettled
Friday through Sunday will hold highs in the low to mid 80s through
the period.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1229 PM CDT Sun Jun 8 2025

VFR conds are expected to prevail thru the TAF pd but there is
the chc for scattered showers and isolated thunderstorms at the
terminals (except KSTJ) btn 20Z-23Z however no cig/vis
restrictions are expected. Otrw...expect sct-bkn mid lvl clouds
thru the pd. A cold front has made its way thru the terminals
veering winds to the north btn 10-15kts with ocnl gusts btn
20-25kts. Winds will subside and become lgt and vrb aft 01Z and
will remain lgt and vrb thru 14Z-15Z when winds will again
increase out of the WNW-NW to 10-15kts with gusts to 20-25kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Jun 8, 4:04 AM CST, 10 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0504 AM CDT Sun Jun 08 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091004-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0504 AM CDT Sun Jun 08 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to weather.gov/eax/hwo for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

In the hours before

Special weather statement, Jun 8, 2:02 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
302 PM CDT Sun Jun 8 2025

MOZ040-046-082030-
Cooper MO-Howard MO-
302 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HOWARD AND
NORTHEASTERN COOPER COUNTIES THROUGH 330 PM CDT...

At 302 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rocheport, or 7 miles east of Boonville, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Boonville and Wooldridge.

This includes Interstate 70 in Missouri between mile markers 104 and
114.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Missouri.

&&

LAT...LON 3885 9254 3889 9273 3902 9272 3902 9255
      3900 9256 3899 9256 3898 9257 3892 9250
TIME...MOT...LOC 2002Z 265DEG 40KT 3896 9261

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Krull
Special weather statement, Jun 8, 2:12 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
312 PM CDT Sun Jun 8 2025

MOZ043-044-053-054-082045-
Bates MO-Cass MO-Johnson MO-Henry MO-
312 PM CDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CASS...NORTHERN
HENRY...NORTHEASTERN BATES AND SOUTH CENTRAL JOHNSON COUNTIES THROUGH
345 PM CDT...

At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Windsor to Urich to near Adrian. Movement
was east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clinton, Urich, Calhoun, Creighton, Blairstown, Ballard, Hartwell,
and La Due.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Missouri.

&&

LAT...LON 3820 9418 3841 9429 3853 9414 3860 9393
      3849 9351 3845 9351
TIME...MOT...LOC 2012Z 292DEG 26KT 3860 9358 3847 9398 3834 9436

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Krull

The radar

The Pleasant Hill radar (KEAX), 52 km away, was scanning. The volume nearest the first event began at 20:23 UTC.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Bates

When
June 8, 2:25 PM CST to 2:26 PM CST
Where
Bates County, 2.27 mi ESE of Ballard
Measured
1 in hail
Reported by
Public
Coordinates
38.360, -94.110

Social media picture showing quarter sized hail east of Ballard.

Hail, Henry

When
June 8, 2:28 PM CST to 2:29 PM CST
Where
Henry County, 2.8 mi WNW of Germantown
Measured
2.5 in hail
Reported by
Public
Coordinates
38.310, -94.070

Social media report of tennis ball sized hail southeast of Ballard.

Hail, Henry

When
June 8, 2:29 PM CST to 2:30 PM CST
Where
Henry County, 1.76 mi SW of Piper
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
38.330, -94.040

Emergency manager relayed pictures of large hail NW of Montrose.

Hail, Henry

When
June 8, 2:30 PM CST to 2:31 PM CST
Where
Henry County, 0.88 mi SW of New Piper
Measured
1.75 in hail
Reported by
Public
Coordinates
38.360, -94.030

Social media report of golf ball sized hail east of Ballard.

Hail, Henry

When
June 8, 2:32 PM CST to 2:33 PM CST
Where
Henry County, 0.69 mi S of Germantown
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
38.290, -94.020

Emergency manager relayed photo of quarter to half dollar sized hail in the unincorporated town of Germantown.

Hail, Henry

When
June 8, 2:44 PM CST to 2:45 PM CST
Where
Henry County, 0.69 mi S of La Due
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
38.310, -93.880

Emergency manager relayed photo of measured hail between 2 and 2.5 inches.

Hail, Henry

When
June 8, 2:58 PM CST to 2:59 PM CST
Where
Henry County, 2.28 mi WNW of Deepwater
Measured
1 in hail
Reported by
Public
Coordinates
38.280, -93.820

Social media report of quarter sized hail near Deepwater.

Hail, Bates

When
June 8, 4:56 PM CST to 4:57 PM CST
Where
Bates County, 2.97 mi NNE of Rich Hill
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
38.140, -94.350

Emergency manager relayed report of quarter hail just north of Rich Hill along Interstate 49.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274295, 1274296, 1274293, 1274299, 1274291, 1274292, 1274297, 1274294.